Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 7, NWS San Angelo, TX

March 4, 2004Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 4, 2004, 10:28 AM CST for Tom Green County, Texas. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2004, 10:28 AM CST (16:28 UTC)
Expired
Mar 4, 2004, 11:15 AM CST
In force
47 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Tom Green County, TX

What was reported inside it

TimeReportWhereRemark
Mar 4, 10:41 AM CSTTORNADO 0Carlsbad, TX8 MOBILE HOMES SEVERELY DAMAGED AND 2 PERMANENT HOMES WITH ROOFS OFF
Mar 4, 10:55 AM CSTTSTM WND GST 0San Angelo, TXSEVERAL TREES REPORTED DOWNED ACROSS THE CITY.
Mar 4, 11:00 AM CSTHAIL 0.8811 Se San Angelo, TX
Mar 4, 11:10 AM CSTTSTM WND GST 0Wall, TX18 WHEELER BLOWN OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 9:45 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WUUS54 KSJT 041628
SVRSJT
TXC451-041715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1029 AM CST THU MAR 4 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOM GREEN COUNTY IN WEST CENTRAL TEXAS
  THIS INCLUDES THE CITY OF SAN ANGELO

* UNTIL 1115 AM CST

* AT 1029 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
  WEST OF TANKERSLEY...OR ABOUT 5 MILES NORTHEAST OF MERTZON...AND
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TANKERSLEY BY 1030 AM CST
  SAN ANGELO BY 1045 AM CST
  CHRISTOVAL BY 1045 AM CST
  WALL BY 1100 AM CST

DAMAGING WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 3166 10070 3111 10066 3112 10013 3166 10030

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:44 AM CST, 7 hours 44 minutes earlier.

Area forecast discussion, Mar 4, 2:44 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 AM CST THU MAR 4 2004

.SHORT TERM...BUSY DAY COMING UP...TOO MUCH GOING ON FOR A LONG
DISCUSSION.  UPPER LOW MOVING ACROSS NORTHERN MEXICO AND THINGS LOOK
TO BE ON TARGET TO GET STORMS FIRING UP. CURRENTLY SEVERE
THUNDERSTORM WATCH MAINLY TO OUR NORTH AND WEST THAT INCLUDES A FEW
BIG COUNTRY COUNTIES. DISCUSSIONS WITH SPC INDICATE POSSIBLE TORNADO
WATCH FOR MOST OF OUR CWA.

SINCE THERE HAS NOT BEEN A LOT OF RAIN...AS OVERRUNNING DID NOT
PRODUCE THE ANTICIPATED RAINFALL...WILL LET FLASH FLOOD WATCH DIE A
NATURAL DEATH.  POTENTIAL FOR HEAVY RAINFALL LIKELY WITH STORMS...
BUT STORMS ARE MOVING AT A GOOD CLIP SO PROLONGED PERIODS OF HEAVY
RAINFALL WILL BE LIMITED.  WILL HAVE TO MONITOR AREAS IF STORMS
TRAIN.

&&

.LONG TERM...NO CHANGES MADE

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     65  47  65  38 /  90  20  10   0
SAN ANGELO  67  47  68  38 /  70  10  10   0
JUNCTION    73  46  73  40 /  80  10  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
SVR THUNDERSTORM WATCH NORTHERN BIG COUNTRY...MANY MORE WACTH
WARNINGS TO COME...LAKE WIND ADVISORY AS WELL.

&&

19/25
Hazardous weather outlook, Mar 4, 5:41 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 AM CST THU MAR 4 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-051130-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
541 AM CST THU MAR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

AS A STRONG STORM SYSTEM MOVES TOWARD WESTERN TEXAS FROM NORTHERN
MEXICO...NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS WEST CENTRAL TEXAS
TODAY. WITH THE STRONG LIFT...INSTABILITY AND FAVORABLE VERTICAL WIND
SHEAR ASSOCIATED WITH THE APPROACHING STORM SYSTEM...SOME STORMS WILL
LIKELY BE SEVERE. THE SEVERE WEATHER THREATS INCLUDE LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES. HEAVY RAIN WILL
ACCOMPANY THE STRONGER STORMS...AND SOME LOCATIONS COULD RECEIVE ONE
TO TWO INCHES OF RAIN. A WARM FRONT WILL LIFT NORTHWARD INTO THE BIG
COUNTRY EARLY THIS MORNING. A DRYLINE WILL ADVANCE EASTWARD ACROSS
WEST CENTRAL TEXAS THIS AFTERNOON. THE THREAT FOR STORMS WILL END
AFTER THE DRYLINE PASSES.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:17 AM CSTSevere Thunderstorm WarningSJTHaskell58 min
Mar 4, 9:47 AM CSTSevere Thunderstorm WarningSJTSterling43 min
Mar 4, 9:58 AM CSTSevere Thunderstorm WarningSJTCrockett47 min
Mar 4, 10:10 AM CSTSevere Thunderstorm WarningSJTIrion50 min
Mar 4, 10:33 AM CSTSevere Thunderstorm WarningSJTCoke42 min
Mar 4, 10:41 AM CSTTornado WarningSJTTom Green49 min
Mar 4, 10:42 AM CSTSevere Thunderstorm WarningSJTSchleicher, Sutton63 min
Mar 4, 10:48 AM CSTSevere Thunderstorm WarningSJTFisher, Nolan42 min
Mar 4, 10:55 AM CSTTornado WarningSJTCoke50 min
Mar 4, 11:00 AM CSTTornado WarningSJTNolan30 min
Mar 4, 11:05 AM CSTTornado WarningSJTFisher25 min
Mar 4, 11:06 AM CSTSevere Thunderstorm WarningSJTConcho39 min
Mar 4, 11:15 AM CSTSevere Thunderstorm WarningSJTRunnels45 min
Mar 4, 11:20 AM CSTTornado WarningSJTJones40 min
Mar 4, 11:24 AM CSTTornado WarningSJTTaylor51 min
Mar 4, 11:43 AM CSTSevere Thunderstorm WarningSJTColeman, McCulloch62 min
Mar 4, 11:49 AM CSTSevere Thunderstorm WarningSJTConcho41 min
Mar 4, 11:49 AM CSTTornado WarningSJTHaskell41 min
Mar 4, 11:57 AM CSTTornado WarningSJTCallahan, Shackelford48 min
Mar 4, 12:09 PM CSTSevere Thunderstorm WarningSJTKimble, Mason, Menard, Throckmorton51 min
Mar 4, 12:17 PM CSTTornado WarningSJTMcCulloch, Mason43 min
Mar 4, 12:24 PM CSTSevere Thunderstorm WarningSJTBrown51 min
Mar 4, 12:28 PM CSTTornado WarningSJTBrown62 min
Mar 4, 12:32 PM CSTSevere Thunderstorm WarningSJTSan Saba58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.